MAUDE Adverse Event Report: STAAR SURGICAL COMPANY MICROSTAAR INJECTOR; INTRAOCULAR LENS FOLDERS AND INJECTORS

STAAR SURGICAL COMPANY MICROSTAAR INJECTOR; INTRAOCULAR LENS FOLDERS AND INJECTORS
Model Number SFC45
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 13.7mm vicm5_13.7 implantable collamer lens, -10.00 diopter, during the same surgery due to the lens tore/broke during injection/delivery into the patients right eye (od).There was no patient injury.During implantation, the shooter/cartridge showed a small crack, which damaged the icl with a tear.During the explantation, the icl ruptured into 2 pieces.The lens was replaced with another same model/length lens and the problem was resolved.The cause of the event was the device.
 
Additional Manufacturer Narrative
Claim # (b)(4).

Brand Name
MICROSTAAR INJECTOR
Common Device Name
INTRAOCULAR LENS FOLDERS AND INJECTORS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19149879
Report Number2023826-2024-01681
Device Sequence Number20783350
Product Code MSS
UDI-Device Identifier00840311301263
UDI-Public00840311301263
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K152357
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberSFC45
Device Lot Number1637204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/20/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # 1640536; LENS MODEL VICM5_13.7, SERIAL # S2137519
Patient Age42 YR
Patient SexFemale